Alert archive / Washington / Winter Storm Warnings in 2022
Winter Storm Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Jan 30, 2022, 2:06 PM PST for Chelan County, Washington. It was in force for 25 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 30, 2022, 2:06 PM PST (22:06 UTC)
- Expired
- Jan 31, 2022, 3:23 PM PST
- In force
- 25 hr
- Issued by
- NWS Spokane, WA
County Chelan County, WA
The radar
The Seattle radar (KATX), 144 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 7:00 AM PST | HEAVY SNOW 10.5 | Stevens Pass, WA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.1 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087 WWUS46 KOTX 302206 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 206 PM PST Sun Jan 30 2022 WAZ048-310615- /O.UPG.KOTX.WW.Y.0007.000000T0000Z-220201T0000Z/ /O.NEW.KOTX.WS.W.0004.220130T2206Z-220201T0000Z/ Western Chelan County- Including the cities of Holden Village, Stehekin, and Stevens Pass 206 PM PST Sun Jan 30 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST MONDAY... * WHAT...Snow expected. Total snow accumulations between 10 and 16 inches. Winds gusting as high as 35 mph. * WHERE...Holden Village, Stehekin, and Stevens Pass. * WHEN...Until 4 PM PST Monday. * IMPACTS...Travel could be very difficult to impossible. Expect winter travel across Stevens Pass on Highway 2. Gusty winds could bring down tree branches Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-310615- /O.EXB.KOTX.WW.Y.0007.220131T0300Z-220201T0600Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Peola, and Cloverland Road 206 PM PST Sun Jan 30 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 PM PST MONDAY... * WHAT...Snow expected. Total snow accumulations between 4 and 6 inches above 4000 feet. Winds gusting as high as 50 mph. * WHERE...Mountain Road and Cloverland Road. * WHEN...From 7 PM this evening to 10 PM PST Monday. * IMPACTS...Plan on slippery road conditions. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ001-WAZ037-310615- /O.CON.KOTX.WW.Y.0007.220131T0000Z-220131T1400Z/ Northern Panhandle-Northeast Mountains- Including the cities of Eastport, Sandpoint, Colville, Northport, Bonners Ferry, Orin-Rice Road, Athol, Newport, Flowery Trail Road, Chewelah, Deer Park, Springdale-Hunters Road, Kettle Falls, Schweitzer Mountain Road, and Priest River 206 PM PST Sun Jan 30 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WHAT...Snow expected. Total snow accumulations 2 to 4 inches valleys and up to 6 inches in the mountains. * WHERE...Eastport, Sandpoint, Colville, Northport, Bonners Ferry, Orin-Rice Road, Athol, Newport, Flowery Trail Road, Chewelah, Deer Park, Springdale-Hunters Road, Kettle Falls, Schweitzer Mountain Road, and Priest River. * WHEN...Until 6 AM PST Monday. * IMPACTS...Travel could be difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-310615- /O.CON.KOTX.WW.Y.0007.220131T0300Z-220201T0000Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst 206 PM PST Sun Jan 30 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST MONDAY... * WHAT...Snow expected. Total snow accumulations between 1 to 3 inches valleys and 4 to 9 inches in the mountains. Winds gusting as high as 40 mph. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst. * WHEN...From 7 PM this evening to 4 PM PST Monday. * IMPACTS...Travel could be very difficult. Expect winter travel across 4th of July Pass and Lookout Pass on Interstate 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SVH
3 follow-up statements
780 WWUS46 KOTX 310637 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1037 PM PST Sun Jan 30 2022 ...WINTERY WEATHER FOR THE INLAND NORTHWEST INTO MONDAY... WAZ037-310745- /O.CAN.KOTX.WW.Y.0007.000000T0000Z-220131T1400Z/ Northeast Mountains- 1037 PM PST Sun Jan 30 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has moved out of the area. $$ WAZ048-311500- /O.CON.KOTX.WS.W.0004.000000T0000Z-220201T0000Z/ Western Chelan County- Including the cities of Holden Village, Stehekin, and Stevens Pass 1037 PM PST Sun Jan 30 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WHAT...Snow expected. Total snow accumulations between 10 and 16 inches. Winds gusting as high as 35 mph. * WHERE...Holden Village, Stehekin, and Stevens Pass. * WHEN...Until 4 PM PST Monday. * IMPACTS...Travel could be very difficult to impossible. Expect winter travel across Stevens Pass on Highway 2. Gusty winds could bring down tree branches Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ001-311400- /O.CON.KOTX.WW.Y.0007.000000T0000Z-220131T1400Z/ Northern Panhandle- Including the cities of Eastport, Sandpoint, Bonners Ferry, Athol, Schweitzer Mountain Road, and Priest River 1037 PM PST Sun Jan 30 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WHAT...Snow. Snow accumulations 1 to 3 inches with up to 5 inches in the mountains. Winds gusting as high as 40 mph. * WHERE...Eastport, Sandpoint, Bonners Ferry, Athol, Schweitzer Mountain Road, and Priest River. * WHEN...Until 6 AM PST Monday. * IMPACTS...Travel could be difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-311500- /O.CON.KOTX.WW.Y.0007.000000T0000Z-220201T0000Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst 1037 PM PST Sun Jan 30 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WHAT...Snow expected. Total snow accumulations between 1 to 3 inches valleys and 4 to 9 inches in the mountains. Winds gusting as high as 40 mph. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst. * WHEN...Until 4 PM PST Monday. * IMPACTS...Travel could be very difficult. Expect winter travel across 4th of July Pass and Lookout Pass on Interstate 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-311500- /O.CON.KOTX.WW.Y.0007.000000T0000Z-220201T0600Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Peola, and Cloverland Road 1037 PM PST Sun Jan 30 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST MONDAY... * WHAT...Snow expected. Total snow accumulations between 4 and 6 inches above 4000 feet. Winds gusting as high as 50 mph. * WHERE...Mountain Road, Peola, and Cloverland Road. * WHEN...Until 10 PM PST Monday. * IMPACTS...Plan on slippery road conditions. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SB
461 WWUS46 KOTX 310948 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 148 AM PST Mon Jan 31 2022 ...WINTER TRAVEL CONDITIONS ACROSS MOUNTAIN PASSES... .Snow has ended for most areas across the Inland Northwest however temperatures are dropping increasing the risk for slick, icy travel for the morning commute. Snow showers, possibly moderate to heavy at times will continue to impact Stevens and Lookout Pass throughout the day. IDZ001-311100- /O.CAN.KOTX.WW.Y.0007.000000T0000Z-220131T1400Z/ Northern Panhandle- Including the cities of Eastport, Sandpoint, Bonners Ferry, Athol, Schweitzer Mountain Road, and Priest River 148 AM PST Mon Jan 31 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... Isolated snow showers will remain possible through the day but additional accumulations will be light. Be cautious of temperatures falling below freezing and moisture refreezing on roads during the Monday morning commute. $$ WAZ048-010000- /O.CON.KOTX.WS.W.0004.000000T0000Z-220201T0000Z/ Western Chelan County- Including the cities of Holden Village, Stehekin, and Stevens Pass 148 AM PST Mon Jan 31 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Heavy snow. Additional snow accumulations between 5 and 10 inches. Winds gusting as high as 45 mph. * WHERE...Holden Village, Stehekin, and Stevens Pass. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Travel could be very difficult to impossible with potential for delays. Expect winter travel across Stevens Pass on Highway 2. Gusty winds could bring down tree branches Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-010000- /O.CON.KOTX.WW.Y.0007.000000T0000Z-220201T0000Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst 148 AM PST Mon Jan 31 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations between 2 and 7 inches. Winds gusting as high as 40 mph. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Travel could be very difficult. Expect winter travel across 4th of July Pass and Lookout Pass on Interstate 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-010000- /O.CON.KOTX.WW.Y.0007.000000T0000Z-220201T0600Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Peola, and Cloverland Road 148 AM PST Mon Jan 31 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Snow. Additional snow accumulations between 2 and 4 inches. Winds gusting as high as 50 mph. * WHERE...Mountain Road, Peola, and Cloverland Road. * WHEN...Until 10 PM PST this evening. * IMPACTS...Plan on slippery road conditions. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SB
415 WWUS46 KOTX 312323 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 323 PM PST Mon Jan 31 2022 WAZ048-010730- /O.CAN.KOTX.WS.W.0004.000000T0000Z-220201T0000Z/ /O.EXB.KOTX.WW.Y.0007.000000T0000Z-220201T2000Z/ Western Chelan County- Including the cities of Holden Village, Stehekin, and Stevens Pass 323 PM PST Mon Jan 31 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON PST TUESDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of 3 to 5 inches at Stevens Pass. Winds gusting as high as 35 mph. * WHERE...Stevens Pass. * WHEN...Until Noon PST Tuesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-010400- /O.EXT.KOTX.WW.Y.0007.000000T0000Z-220201T0400Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst 323 PM PST Mon Jan 31 2022 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Snow. Additional snow accumulations up to two inches. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Fernwood, Lookout Pass, Mullan, and Pinehurst. * WHEN...Until 8 PM PST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ031-010600- /O.CON.KOTX.WW.Y.0007.000000T0000Z-220201T0600Z/ Northeast Blue Mountains- Including the cities of Mountain Road, Peola, and Cloverland Road 323 PM PST Mon Jan 31 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Snow. Additional snow accumulations up to two inches. * WHERE...Mountain Road, Peola, and Cloverland Road. * WHEN...Until 10 PM PST this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ SVH
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Jan 30, 10:29 AM PST, 3 hours 37 minutes earlier.
Area forecast discussion, Jan 30, 10:29 AM PST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1029 AM PST Sun Jan 30 2022
.SYNOPSIS...
Expect more active weather on Sunday with increased mountain snow
and wintry precipitation for the valleys. Breezy winds will
develop late Sunday into Monday with snow showers continuing over
the mountains. A drier and cooler weather pattern will likely
return on Tuesday. Light snow in the mountains will be possible
Wednesday into Thursday.
&&
.DISCUSSION...
Morning update to add a chance of freezing rain in the Moses Lake
Area into Odessa to Wilbur and Davenport across the Upper
Columbia Basin through about noon or so. There is a batch of
showers moving across this area, and a warm nose aloft may result
in some freezing precipitation mixed in with snow flurries. The
concern will be for icy walking surfaces and roads with any
freezing rain that falls. /SVH
&&
.AVIATION...
18Z TAFS: Weak isentropic lift developing over the region ahead of
an approaching front will result in light precipitation from
around KEPH-KMWH to the Spokane/Coeur d'Alene corridor and into
the northern valleys of northeast Washington and the Northern
Panhandle. There is a chance for brief freezing rain at KEPH-KMWH
this morning before showers move out. Light snow will be possible
at times across northeast Washington and into the Northern
Panhandle through this afternoon with marginal VFR conditions.
Cold front passage will be tonight with a better chance of a
wintry mix across the lowlands including airports in extreme
eastern Washington and the Idaho Panhandle. There will be a period
of marginal VFR conditions to IFR conditions with the front. Drier
air behind the front will scour out low clouds across the basin.
Stronger winds of 40-45 kts aloft will result in low level wind
shear for KGEG-KSFF-KCOE-KPUW tonight then mix down with gusty
conditions by the morning hours on Monday. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 34 26 34 19 30 10 / 20 80 20 0 0 0
Coeur d'Alene 34 27 35 19 31 10 / 20 90 20 0 0 0
Pullman 37 28 35 25 32 14 / 0 80 30 20 20 0
Lewiston 41 34 43 30 39 21 / 0 70 20 20 20 10
Colville 32 22 36 13 32 6 / 40 60 10 0 0 0
Sandpoint 33 28 34 20 29 11 / 40 100 20 0 10 0
Kellogg 36 26 33 22 28 9 / 10 100 50 20 30 10
Moses Lake 32 23 38 17 35 14 / 20 20 10 0 0 0
Wenatchee 30 25 36 23 34 16 / 20 40 10 0 0 0
Omak 31 22 33 17 32 11 / 20 40 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 4 PM this afternoon to 6 AM PST
Monday for Northern Panhandle.
Winter Weather Advisory from 7 PM this evening to 4 PM PST
Monday for Central Panhandle Mountains.
WA...Winter Weather Advisory from 4 PM this afternoon to 6 AM PST
Monday for Northeast Mountains.
Winter Weather Advisory until 4 PM PST Monday for Western Chelan
County.
&&Hazardous weather outlook, Jan 30, 5:11 AM PST, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 511 AM PST Sun Jan 30 2022 IDZ002-003-026-027-WAZ031>033-036-038-041-043-044-047-049-311315- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Spokane Area-Okanogan Highlands-Wenatchee Area-Okanogan Valley- Waterville Plateau-Central Chelan County-Western Okanogan County- 511 AM PST Sun Jan 30 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. WAZ048-311315- Western Chelan County- 511 AM PST Sun Jan 30 2022 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT Snow will increase late this afternoon and evening. Heavier snow will likely result in winter driving conditions in the mountains including Stevens Pass and locations nearby along Highway 2 into Monday. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Snow will continue near Stevens Pass into Monday afternoon potentially impacting travel through the pass on Highway 2. IDZ001-004-WAZ037-311315- Northern Panhandle-Central Panhandle Mountains- Northeast Mountains- 511 AM PST Sun Jan 30 2022 This Hazardous Weather Outlook is for portions of North Idaho and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Snow will increase late Sunday afternoon and evening. Heavier snow is expected at Lookout Pass at Interstate 90 overnight sunday. Travel along major routes may be impacted. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Lingering heavy snow showers may impact Lookout Pass on interstate 90 until Monday afternoon. WAZ034-035-311315- Moses Lake Area-Upper Columbia Basin- 511 AM PST Sun Jan 30 2022 This Hazardous Weather Outlook is for portions of East Central Washington. .DAY ONE...TODAY AND TONIGHT Variable driving conditions with mixed precipitation could occur between Moses Lake and Ritzville late Sunday afternoon. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:14 PM PST | Wind Advisory | OTX | Asotin, Garfield | 26 hr |
Nearby
Winter Storm Warnings in Washington, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.